Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 23, 2000, 1:48 AM CDT for Sangamon County, Illinois. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 1:48 AM CDT (06:48 UTC)
- Expired
- May 23, 2000, 2:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sangamon County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 1:55 AM CDT | Hail 1 | Auburn, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
961 WUUS53 KILX 230649 SVRSPI ILC167-230715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 148 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANGAMON COUNTY IN CENTRAL ILLINOIS * UNTIL 215 AM CDT * AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF LOAMI...OR ABOUT 14 MILES SOUTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHATHAM AUBURN DIVERNON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3981 8970 3962 8997 3918 8952 3935 8953 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:30 PM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, May 22, 2:30 PM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT MON MAY 22 2000 IR STLT DATA SHOWS UPR TROF IS THE REASON FOR THE WEAK SHOWERS TRACKING OVER THE CWA THROUGHOUT THE DAY. TROF AXIS AT 1830Z APPEARS TO EXTEND FROM NE IL TO THE ST. LOUS AREA. THIS TROF HAS OUTRUN THE SFC FRONT...THAT IS NOW ONLY REACHING THE MS RIVER. BECAUSE OF THE SHOWERS MOVING OVER THE STATE DURING THE DAY...THE INSTABILITY IS VERY LIMITED OVER THE AREA TODAY...WITH THE BEST INSTABILITY NOW OVER IN. WITH THE APROACHING WEAK SURFACE BOUNDARY...STILL MAY HAVE SOME SCATTERED REDEVELOPMENT DURING THE EVENING. AS FOR TUESDAY...A SECOND FRONT WITH BETTER UPR AIR SUPPORT APPROACHS THE STATE AGAIN. LI VALUES SHOW MUCH BETTER INSTABILITY...WITH A STRONG 300 MB JET MOVING INTO THE REGION. USING THE ETA TIMING...EXPECT BEST CHANCES FOR TSTMS IN THE SE SECTIONS OF CWA. FOR THE EXTENDED PERIOD...A SIGNIFICANT SHORT WAVE AND OVERRUNING PATTERN SETS UP FOR FRIDAY...WITH FRONTAL CONVECTION ON SATURDAY. PRELIMINARY NUMBERS FOR COORDINATION. SPI BB 060/085 058/082 058 11331 PIA BB 059/083 058/080 056 11331 DEC BB 060/085 058/082 058 11331 CMI BB 060/085 060/082 058 11343 MTO BB 063/086 059/083 060 11353 LWV TB 063/086 059/083 060 11353 .ILX... IL...NONE. GOETSCH
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.